MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R
Model Number 02.12.0023R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-jan-2020.Lot 179619: (b)(4) items manufactured and released on 18-apr-2018.Expiration date: 08/04/2023.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.176246.Batch review performed on 08-jan-2020.Lot 176246: (b)(4) items manufactured and released on 28-nov-2017.Expiration date: 2022-11-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.0311fr tibial insert fixed sphere flex size 3/13 mm r (k140826) lot.1811488.Batch review performed on 08-jan-2020.Lot 1811488:(b)(4) items manufactured and released on 02-apr-2019.Expiration date: 19.03.2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director.Tka revision due to infection.We do not know how long after primary surgery this happened.The tibial insert appears to be not engaged to the tibial tray.As we have no other radiographs, we cannot determine when this happened either and if the insert was fully engaged at primary surgery, so we are unable to properly categorize this event.Preliminary investigation performed by r&d project manager.Revision surgery after 2 months from primary implantation for infection.During revision, the surgeon noticed that the tibial insert was not engaged in the baseplate.Insert fixation screw was not used.From the picture of the explanted components, the distal posterior medial surface of the tibial insert looks damaged; the medial posterior clipping feature of the insert seems to be bended and deformed.This confirms that the insert was not properly engaged into the baseplate in the posterior part.There is no evidence that the insert was properly engaged intra-op during primary surgery and its disengagement occurred post-op after primary surgery.We can only suppose that the insert was not properly fixed during primary surgery.We ask to send back the explanted insert for further investigation.
 
Event or Problem Description
Revision surgery performed due to infection, during the surgery it was noticed that the tibial insert was disengaged from the tibial tray.Fixation screw was not used in primary surgery.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta knee r&d project manager: revision surgery performed 2 months after primary tka, due to signs of infection.During the revision surgery has been noted that tibial insert was not clipped into the tibial tray.No sign, that might suggest that tibial insert has been clipped during primary surgery, can be found on the surface of the explanted tibial insert.Neither the posterior snapping features (posterior lips) nor the anterior one (the elastic bridge) appear deformed has expected for an explanted tibial insert.If the insert should have been clipped during primary surgery, at least the anterior elastic bridge should have some sign of plastic deformation or scratches due to the anterior "tooth" of the tibial tray.We can suppose that probably the insert has not been clipped during primary surgery.Based on the inspection of the explanted tibial insert we can state that the event is not implant related.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9627476
Report Number3005180920-2020-00002
Device Sequence Number379391
Product Code JWH
UDI-Device Identifier07630030862380
UDI-Public07630030862380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number02.12.0023R
Device Catalogue Number02.12.0023R
Device Lot Number179619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight62